MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; FENESTRATED BIPOLAR FORCEPS
Model Number 470205-19
Medical Device Problem Codes Thermal Decomposition of Device (1071); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fenestrated bipolar forceps instrument was analyzed and found to have damaged conductor wire insulation at the yaw pulley.There was no fragmentation of the insulation, and the internal conductor wires were exposed.Although the conductor wire insulation was damaged, the internal wire was not frayed or fully broken.The instrument passed the electrical continuity test.Further inspection found thermal damage to the yaw pulley.The complaint was confirmed by failure analysis.The probable root cause of damaged conductor wire insulation is attributed to damage from mechanical impact.Accidental drops of the instrument or inadvertent collisions with other instruments or hard surfaces during handling or usage can damage the insulation.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm fenestrated bipolar forceps instrument was found to have a damaged tip.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25036970
Report Number2955842-2026-23338
Device Sequence Number13154469
Product Code NAY
UDI-Device Identifier00886874112359
UDI-Public(01)00886874112359(11)240711(10)K11240711(91)0001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470205-19
Device Catalogue Number470205
Device Lot NumberK11240711 0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown